Side Effects: Hi Everyone, So glad I came... - AF Association

AF Association

20,730 members25,429 posts

Side Effects

breathless52
breathless52

Hi Everyone,

So glad I came across this blog/site. I had my cryo ablation 4 days ago, and was under gen. anesthesia for 5 hours, and the worst couple of things I'm dealing with is sob, weakness and coughing which is causing pain in my chest. I was running a fever of 101 for the past 2 nights, and the doc told me to take tylenol for 3 days. Well today, the fever seems to be gone, but still have the sob, weakness and coughing.

The Doc put me on Flecainide (50 mg. 2x day) for racing heart beat. I was wondering if this med could be causing this and how long is it safe to stay on this? Any side effects? Also, when I have extreme problem breathing, is it safe to take my inhaler (cause I know this speeds the heart up)?

Thank You So Much ;)

9 Replies
oldestnewest

Hello Breathless and welcome to the site. I guess you are from the States so I'm not familiar with "sob", but it does take a little time to get over the effects of an ablation, especially if you had a GA. If they shoved a camera down your throat, which is not unusual, it can aggravate the lining and that often causes coughing. Sometimes, lanzoprosol is prescribed for a few weeks to ease the symptoms. I was on the same dose of flecainide prior to my cryoablation and for 6 months after (about a year altogether) with no problems. I cannot help regarding the inhaler as this should be referred to your doctor. One important thing to bear in mind is that you may get ectopics, palpitations and even episodes of AF as the heart heals which can take up to 6 months. Take it easy for at least 2 weeks.....Hope this helps, John

CDreamer
CDreamer in reply to FlapJack

SOB - shortness of breath.

FlapJack
FlapJack in reply to CDreamer

Duhhhhh!!......ta!

I thought it was a sob, like in feeling sorry for yourself and crying. Then later I thought no they mean son of a b****! So there's an equally daft person here too! Didn't think of shortness of breath. It's a complicated life!

Learn something new every day!!!

I have recently had a really bad asthma attack (needed my rescue pack of steroids and anti-biotics) and like you try not to take my reliever inhaler as it does increase the heart rate. My GP suggested taking as much as I needed as my peak flow was so low - 120. It did increase the heart rate but only up from 65 to 80. Just moving then made it shoot up to 100.

It did seem highto me, and I felt extremely breathless but it was still within the normal range.

Take your puffs and I hope you feel better soon.

I had a dreadful cough for some weeks after my GA ablation. It was so bad that I was amazed that it didn't trigger AF. Everything that @ Flapjack writes is true. Flecainide has never caused me any problems. I know that it doesn't suit everyone but for many of us it is a wonder drug.

The important thing now is that you get plenty of rest. Your heart has taken a pounding and it will take at least 3 months to heal.

Very best wishes.

If you have asthma you should seek medical advice urgently. Although it may be that the procedure has created the symptoms if it has affected your asthma and made it unstable you need checking out. There is an alarming statistic in the U.K. that 45% of people who die with an attack did not call for help or seek assistance. We can get very blasé about long standing and common conditions asthma unfortunately has the potential to be fatal at any point. So don't guess get the right help and hopefully rule it out as a cause. Do not guess, sit it out or rationalise it away. Check your asthma is not the cause. Hopefully not and then you can carry on resting out normal albeit sometimes uncomfortable recovery from ablation and GA. This statistic makes me weep that people are made to feel they shouldn't make a fuss so much that they actually die being stocic. Take care and keep well.

Jo

I agree with HappyJo, so many people including myself have not known that SOB (shortness of breath) is such an important symptom. Apart from asthma it can be caused by fluid in the lungs or pneomothorax (speaking from experience) but in any case should not be tolerated without having a proper investigation.

You may also like...